Alert archive / Mississippi / Wind Advisories in 2022

Wind Advisory 1, NWS Jackson, MS

January 1, 202247 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Jan 1, 2022, 4:17 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 1, 2022, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 4:17 AM CST (10:17 UTC)
In effect from
Jan 1, 2022, 10:00 AM CST
Expired
Jan 1, 2022, 6:00 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS74 KJAN 011017
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
417 AM CST Sat Jan 1 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>045-
047>050-053-054-059-060-011830-
/O.NEW.KJAN.WI.Y.0001.220101T1600Z-220102T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-
Rankin-Scott-Claiborne-Copiah-Jefferson-Adams-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, 
Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez
417 AM CST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph 
  expected.

* WHERE...Portions of northeast Louisiana, central, east 
  central, north central, northeast, northwest, southwest and 
  west central Mississippi and southeast Arkansas.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

23
2 follow-up statements
763 
WWUS74 KJAN 011503
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
903 AM CST Sat Jan 1 2022

MSZ039-046-051-052-055>058-061>066-072>074-020000-
/O.EXA.KJAN.WI.Y.0001.220101T1600Z-220102T0000Z/
Noxubee-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
Including the cities of Macon, Brooksville, De Kalb, Scooba, 
Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, 
Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, 
Stonewall, Shubuta, Bude, Roxie, Meadville, Brookhaven, 
Monticello, New Hebron, Prentiss, Bassfield, Collins, 
Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, 
Purvis, and Hattiesburg
903 AM CST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph 
  expected.

* WHERE...Portions of central, east central, south central, 
  southeast and southwest Mississippi.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>045-
047>050-053-054-059-060-020000-
/O.CON.KJAN.WI.Y.0001.220101T1600Z-220102T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-
Rankin-Scott-Claiborne-Copiah-Jefferson-Adams-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, 
Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, 
Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, 
Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez
903 AM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph 
  expected.

* WHERE...Portions of northeast Louisiana, central, east 
  central, north central, northeast, northwest, southwest and 
  west central Mississippi and southeast Arkansas.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
699 
WWUS74 KJAN 011956
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
156 PM CST Sat Jan 1 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
020000-
/O.CON.KJAN.WI.Y.0001.000000T0000Z-220102T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, 
Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, 
Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, 
Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon,
Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, 
Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, 
Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, 
Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, 
Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, 
Bassfield, Collins, Mount Olive, Laurel, Columbia, 
West Hattiesburg, Lumberton, Purvis, and Hattiesburg
156 PM CST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph 
  expected.

* WHERE...Portions of central, east central, south central, 
  southeast and southwest Mississippi.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 1, 1:58 AM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 1, 1:58 AM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
158 AM CST Sat Jan 1 2022

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Scattered MVFR cigs are ongoing, as low stratus has developed.
These lowered flight cats will persist through the morning, rising
to VFR by aftn. LLWS 30-35kt wind shear, around 2kft, will also be
a concern early aftn at most TAF sites, outside of MEI, HBG & PIB
& again at central-E TAF sites again tonight after 02/01-03Z. A
cold front will approach the area during the aftn, bringing
scattered SHRA & VCTS, mainly btwn 01/19Z-02/02Z. Sustained S-SW
gradient winds of 20-25mph, with frequent gusts as high 35-40mph,
are expected at GLH & GWO this aftn. Widespread gusts in excess of
25-30mph, are expected elsewhere. Winds will become less into the
evening, more W-NW in the wake of the front by midnight & become
more NW into Sun aftn. /DC/

&&

.DISCUSSION...

Outside of a few isolated light showers, the night is expected to
remain quiet. Dewpoints in portions of central Mississippi have
been slow to rise in comparison to guidance but given the slow
increase in southern and eastern Mississippi, elected to not
adjust downward as moisture advection could quickly moisten up the
boundary layer underneath the nocturnally enhanced stout capping
inversion. Otherwise, the forecast is largely unchanged and lows
tonight will only dip a bit further to near 70 F along the MS
river and upper 60s F elsewhere. /86/

Prior discussion below:

Tonight through tomorrow night...
Showers continue through the afternoon and early evening...but
should remain spotty in coverage overall. As fast as cells have
developed this afternoon, they have quickly come down in this
environment. Overall not a lot of change to the forecast
overnight, as southerly flow ahead of the next system pushes
unseasonably warm air (and plenty of moisture) up into the region.
Overnight could see some showers/stray rumbles of thunder north
of 82 closer to advancing front. A shortwave is anticipated to
ripple up the front, providing a genesis for showers and
thunderstorms across the region tomorrow, in addition to the warm
sector mode that is likely to dominate much of the day tomorrow.
Much of the severe threat is conditional, with instability and
lapse rates moderate at best...but speed shear and a developing
low level jet, parallel to the advancing front providing some mid
level support to storms that may be able to break through a strong
cap provided by prev warm air advection at the same level. Models
maintain some varied projections of the llvl directional
shear...creating very different (and potentially troubling)
hodographs/ helicity values. But again, a lot of this is
contingent on storms developing. The linear/QLCS storms are
confined further to the north, and supercell formation is more
likely, though multicell/splitting is possible. SPC has brought
the enhanced risk down almost to the I-20 corridor, with the risk
of damaging winds, large hail as well as tornadoes. However, even
in the southern portion of the warm sector environment, the pre
frontal discrete supercellular potential given will extend the
threat of severe weather southward, at least conditionally. A lot
of if/then situations with the potential storms tomorrow...but a
complicated set up for traditional parameters in parallel flow
ahead of an advancing threat.

In addition to the severe threat, the +7mb pressure gradient
across the area will set up for Wind Advisory gusts, some up near
40-45mph in the Delta. The latest run of guidance has spread and
increased the coverage of the advisory level winds...given another
change likely to happen/collaboration...may let the overnight
shift cover the issuance.

Significantly colder air comes later in the overnight (also with
the stronger wave/energy with the main upper level trough).
Overnight tomorrow behind the storms, the temps will be falling
throughout the evening, setting up quite a thermal gradient ahead
and behind the front. By early morning, guidance has a 25-30F temp
gradient from NW to SE for JAN forecast area.

Sunday: After an initial break in precipitation just behind the
cold front, a lagging potent mid/upper shortwave will move across
the region during the day Sunday bringing another wave of mainly
light precipitation. With clouds remaining prevalent in
association with this wave and cold advection continuing,
temperatures will mostly fall or hold steady during the day Sunday
with highs being established in the morning. While it won't be
quite as windy as Saturday, breezy conditions will persist,
resulting in wind chills in the 20s and 30s during the daytime
especially for areas farther north and west and behind the front.
Forecast thermal profiles continue to suggest the potential for
precip to mix with or briefly change over to snow as precip ends.
Though, around the time of changeover, moisture profiles are
forecast to become increasingly shallow as drier mid level air
becomes wrapped into the mid/upper system. Bottom line...given the
antecedent warm conditions and expected low precip rates, no
travel impacts are anticipated. Precip will exit by Sunday evening
with the passage of the trough. With the front clear of the area,
winds decreasing, and some clearing, Sunday night into Monday
morning will be one of the coldest points in the forecast, with
lows in the 20s expected areawide.

Monday through next Friday: Colder conditions will persist
through early next week as a surface ridge shifts across the
region. After another night of freezing conditions Monday night,
daytime temps on Tuesday - while still cool - will be closer to
seasonal normals and modest moderation continuing into midweek.

Another system will take shape during the middle of next week as
a new upper trough carves out over the middle of the CONUS and a
front develops to our north and west. Isolated to scattered
showers will be possible as this front comes through around
Thursday. Given the short return flow window ahead of this system,
limited instability is expected and thunder will not be included
in the forecast at this time. A reinforcing shot of cold air will
follow, with temps falling into the 20s again by next Friday
morning and below normal temperatures during the day. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       80  51  54  26 /  60  80  43   1
Meridian      79  57  62  27 /  60  90  51   2
Vicksburg     81  46  49  27 /  71  49  38   0
Hattiesburg   80  59  64  28 /  58  86  48   1
Natchez       80  48  51  27 /  58  52  31   0
Greenville    78  38  41  27 /  83  31  43   0
Greenwood     78  41  45  25 /  85  60  49   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC
Hazardous weather outlook, Dec 31, 3:18 PM CST, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
318 PM CST Fri Dec 31 2021

ARZ074-075-LAZ008-009-MSZ018-019-025-034>036-040>042-012130-
Ashley-Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-
318 PM CST Fri Dec 31 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwestern portions of
central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Saturday afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Saturday

Severe storms capable of damaging wind gusts, large hail of
quarter to golf ball size, and tornadoes, are possible. Timing
will mainly be from early Saturday afternoon through just before
midnight Sunday.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds up to 25 mph with wind gusts up to 40 to 45 mph
are expected mid-morning Saturday through late Saturday
afternoon.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Severe thunderstorms remain possible into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

MSZ026>033-037>039-043>046-012130-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-
318 PM CST Fri Dec 31 2021

This hazardous weather outlook is for northern portions of
central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Saturday afternoon

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Severe storms capable of damaging wind gusts, large hail of
quarter to golf ball size, and tornadoes, are possible. Timing
will mainly be from early Saturday afternoon through just before
midnight Sunday.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds up to 25 mph with wind gusts up to 35 mph are
expected mid-morning Saturday through late Saturday afternoon.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Severe thunderstorms remain possible into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

LAZ007-015-016-023-025-MSZ047-053-012130-
Morehouse-Richland-Madison LA-Franklin LA-Tensas-Warren-Claiborne-
318 PM CST Fri Dec 31 2021

This hazardous weather outlook is for portions of northeast
Louisiana and western Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Saturday afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Saturday

Severe storms capable of damaging wind gusts, large hail of
quarter size, and tornadoes, are possible. Timing will mainly be
from early Saturday afternoon through just before midnight Sunday.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds up to 25 mph with wind gusts up to 40 to 45 mph
are expected mid-morning Saturday through late Saturday
afternoon.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Severe thunderstorms remain possible into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

MSZ048>052-054>058-012130-
Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-
Clarke-
318 PM CST Fri Dec 31 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Saturday afternoon

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Severe storms capable of damaging wind gusts, large hail of
quarter size, and tornadoes, are possible. Timing will mainly be
from early Saturday afternoon through just before midnight Sunday.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds up to 25 mph with wind gusts up to 35 mph are
expected mid-morning Saturday through late Saturday afternoon.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Severe thunderstorms remain possible into Saturday evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

LAZ024-026-MSZ059-060-012130-
Catahoula-Concordia-Jefferson-Adams-
318 PM CST Fri Dec 31 2021

This hazardous weather outlook is for portions of central
Louisianaand southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Saturday afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Saturday

Isolated severe storms capable of damaging wind gusts and hail to
quarter size are possible. Tornadoes cannot be ruled out. Timing
will mainly be from early Saturday afternoon through just before
midnight Sunday.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds up to 25 mph with wind gusts up to 40 to 45 mph
are expected mid-morning Saturday through late Saturday
afternoon.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Isolated severe thunderstorms remain possible into Saturday
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

MSZ061>066-072>074-012130-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
318 PM CST Fri Dec 31 2021

This hazardous weather outlook is for portions of and south
central and southeast Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Saturday afternoon

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Isolated severe storms capable of damaging wind gusts and hail to
quarter size are possible. Tornadoes cannot be ruled out. Timing
will mainly be from early Saturday afternoon through just before
midnight Sunday.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained winds up to 25 mph with wind gusts up to 35 mph are
expected mid-morning Saturday through late Saturday afternoon.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Isolated severe thunderstorms remain possible into Saturday
evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
through Saturday night.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 1:38 PM CSTSpecial Weather StatementJANWinston37 min
Jan 1, 3:17 PM CSTSpecial Weather StatementJANKemper43 min
Jan 1, 3:36 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee39 min
Jan 1, 4:08 PM CSTSpecial Weather StatementJANNoxubee37 min
Jan 1, 4:53 PM CSTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston52 min
Jan 1, 5:30 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha60 min
Jan 1, 5:30 PM CSTTornado WarningJANClay, Lowndes, Noxubee, Oktibbeha60 min

Nearby

Wind Advisories in Mississippi, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.